MAUDE Adverse Event Report: WILLIAM COOK EUROPE ZENITH TX2 TAA ENDOVASCULAR GRAFT PROXIMAL COMPONENT; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

WILLIAM COOK EUROPE ZENITH TX2 TAA ENDOVASCULAR GRAFT PROXIMAL COMPONENT; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number G53437
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 09/17/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Exemption number e2016032.William cook europe aps (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi) (importer).(b)(4).Investigation is still in progress.
 
Event or Problem Description
Description of event according to study: on (b)(6) 2014, the patient received zteg-2p-40-162-pf-us (lot #e3179627) and zteg-2p-40-162-pf-us (lot #e2838030) under general anesthesia.A coda-2-10.0-35-120-40 molding balloon was used without difficulty or complication.No adverse events were reported related to the implant procedure.The patient has been followed by a series of cts (dates: (b)(6) 2014, (b)(6) 2014, (b)(6) 2015, (b)(6) 2016, and (b)(6) 2017) with no device related issues reported.A (b)(6) 2018 ct revealed cranial migration.Analysis noted ¿both l6 and l7 are significantly greater than on prior studies.While the aorta has elongated, there is now also evidence of device movement based on an aortic wall calcification best seen on the 3d reconstructions.¿ in addition, a possible endoleak has been reported.Analysis noted ¿there are 2 new areas of increased density within the taa sac outside the endograft.One most likely is new calcification, but the other may represent a small endoleak.This is not a type i endoleak if it is an endoleak, but could be a type ii or type iii.These are not seen on 24 month or 36 month studies, but the current study is higher quality with more detail than the previous 2 studies, and the 36 month study was unenhanced.The taa appears to be larger than at 36 months when measured using centerline, axial, coronal and sagittal reconstructions." patient outcome: no adverse events or secondary interventions have been reported related to this event.
 
Additional Manufacturer Narrative
Manufacturer ref# (b)(4).After investigation the event for this pr# is no longer reportable as migration could not be confirmed in the investigation and a likely cause for the lengthening and dilation of the aorta distal to the endograft is disease progression/ patient condition.Summary of investigational findings: the complaint device (zteg-2p-40-162-pf-us) and another zteg was implanted in a patient on (b)(6) 2014.On (b)(6) 2018 the follow-up ct revealed cranial migration.Analysis states "both l6 and l7 are significantly greater than on prior studies.While the aorta has elongated, there is now also evidence of device movement based on an aortic wall calcification".An additional possible type ii or type iii endoleak was reported and that the taa sac appeared to be larger than at the 36 months ct studies.Ctas from pre-implantation and post-implantation, angios and x-rays were provided and reviewed for the investigation.Migration could not be confirmed on the images.According to the reviewer's findings, aortic lengthening distal to the endograft occurred immediately distal to the endograft.Between 24 and 48 months, the entire 10mm of aortic lengthening measured between the left subclavian artery and the celiac artery occurred within 4cm of the distal endograft between three calcified plaques.Three millimeters of this occurred between the endograft and the closest plaque.This segment also expanded from 34mm post implantation to 45.5mm at 48 months and began to slightly undermine the distal sealing stent's seal.So, although the distance between the distal endograft and adjacent atheroma did slightly increase, this was secondary to lengthening and dilation of the aorta just distal the endograft.The absence of distal stent body crowding excludes proximal migration.Additionally, aneurysm growth could not be confirmed.Per the review, maximal aneurysm diameter decreased from 78mm post implantation to 58mm at 12 months and then remained stable through 48 months.Aneurysm length also decreased from 115mm post implantation to 100mm at 12 months and then remained stable through 48 months.The reported endoleak was observed to be a tiny type ii bronchial artery endoleak.It was best imaged at 48 months for technical reasons and was faintly present at one month.A likely cause for the lengthening and dilation of the aorta distal to the endograft is disease progression/ patient condition.Per the ifu, all patients should be advised that endovascular treatment requires lifelong, regular follow-up to assess their health and performance of their endovascular graft.Patients with specific clinical findings (e.G., endoleaks, enlarging aneurysms or ulcers, or changes in the structure or position of the endovascular graft) should receive additional follow-up.Additionally, a tiny type ii bronchial artery endoleak was present on the ct images, however, no taa sac enlargement was evident.No evidence to suggest that the device was not manufactured according to specifications.Cook medical will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ZENITH TX2 TAA ENDOVASCULAR GRAFT PROXIMAL COMPONENT
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
WILLIAM COOK EUROPE
sandet 6
bjaeverskov 4632
DA  4632
MDR Report Key8284770
Report Number3002808486-2019-00115
Device Sequence Number2575613
Product Code MIH
UDI-Device Identifier10827002534374
UDI-Public(01)10827002534374(17)170203(10)E3179627
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P070016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Reporter Type Manufacturer
Report Source study
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/03/2017
Device Model NumberG53437
Device Catalogue NumberZTEG-2P-40-162-PF-US
Device Lot NumberE3179627
Was Device Available for Evaluation? No
Distributor Facility Aware Date01/07/2019
Device Age55 MO
Initial Date Received by Manufacturer 01/07/2019
Supplement Date Received by Manufacturer11/13/2019
Initial Report FDA Received Date01/29/2019
Supplement Report FDA Received Date12/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient Weight115